Anyone dealing with Adrenal (Addison's) because of Steriods?

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Anyone dealing with Adrenal (Addison's) because of Steriods?

Postby Ladymac » Sun Jun 16, 2013 6:03 am

Hi there,

I am searching for someone that is dealing with or has had to deal with damaged Adrenal Glands because of the steroids (solumedrol) they have taken because of their MS.

After being on Copaxone then Avonex then back to Copaxone we put me on a 3-1-1 schedule of IV Solumedrol for almost 2 years waiting for something else (Tecfidera) to come out. Month 1 was 3 days in a row of 1000mg of Soluedrol. 4 weeks later (month 2) 1 day of IV solumedrol (1000mg) and month 3 same as month 2 was 1 day of the 1000 mg of IV Solumedrol then back to month 1 with 3 days.

It did keep my brain inflammation down and I had stable MRI's, but when I got off this regimine I ended up with what they called "Adrongenous Cushings Syndrome" which is damage to Adrenal Glands because of medication, which ends up being Addison's Syndrome which is very serious; it is adrenal failure. Our bodies make up "cortisol" via our adrenals that protects us with injury, illness, basically manages what we need to fight and protect ourselves. Without the cortisol we have to take a very low maintenance dose of Hydrocortisone and when we are seriously sick or injured or surgery etc., we have to take higher dosages. We tried to wean me off the cortisol after being totally of the 3-1-1 infusions at 6 months of no solumedrol, but during the weaning process I crashed and had what they call an "Addisonian Crisis" where my pulse went through the roof and the blood pressure drops like a rock and I got soaking wet with sweat all over and then passed out! Now I have an emergency kit of solu-cortef I have to carry around 24/7 to give myself an injection when I start to get the sweating and blood pressure drop and if it doesn't clear in 20 minutes I can have another injection while we call 911. I have to wear a MEDALERT bracelet that says Adrenal Insufficiency and that I take Hydrocortisone. This is very scary and add to the MS, I would love to hear how someone else manages. I was told by my endoncrinologist that only 7 out of 1 million people have Addison's.

Any thoughts or information would be Greatly appreciated.

Blessings,
Blessings,

Ladymac
RRMS diagnosed 2006
Tecfidera Started April 2013
:)
User avatar
Ladymac
Family Elder
 
Posts: 128
Joined: Thu Jun 06, 2013 7:00 am

Advertisement

Re: Anyone dealing with Adrenal (Addison's) because of Steri

Postby Solitude » Sun Jun 16, 2013 8:30 am

Hi,

I've consumed solumedrol many times;the first was in the begining of my illnes (I was 18 years old), it wasn't bad .However ,in that year I'm suffering from double vision and I used it twice in 3 months only .

But in my opinion if this's the first time don't worry ,you should follow the doctor's instruction and that's all.

I wish you'll fell better, perhaps that's ll help you :)
Solitude
Getting to Know You...
 
Posts: 13
Joined: Fri Jun 14, 2013 5:09 am


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service